# SDR AUS20030028

- Difficulty date: January 13, 2003
- Submitted: February 10, 2003
- Operation: General aviation
- Make and model: Cessna 172P
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: SL16711
- Condition: Failed
- Location: Reciprocating En
- Part time: 887 cycles
- Component: Reciprocating En, Lyc, O320D2J
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) NO4 MAIN BEARING FAILED. BEARING MATERIAL MISSING FROM BEARINGSHELL. AREA OF MISSING MATERIAL APPROXIMATELY 15MM BY 10MM(0.59IN BY 0.39IN). A SMALLER AREA OF BEARING MATERIAL WAS ALSO FOUND MISSING FROM NO3 MAIN BEARING SHELL. THE AREA OF BEARINGMATERIAL DELAMINATED/ERODED FROM NO3 BEARING IS APPROXIMATELY 7MM BY 5MM (0.275IN BY 0.196IN). THE BEARING SURFACE CONTAINED CRACKS AND EVIDENCE THAT AJOINING AREAS OF THE BEARING SURFACE WEREDISTRESSED AND WOULD FAIL IN THE NEAR FUTURE. METAL CONTAMINATION OF OIL SYSTEM.
